Here is My Question:
I have been diagnosed with transverse myelitis MRI cervicodorsal spine showing long segment demyelination from C5-T7. I have gotten a penile implant but sex has become mechanical. Can you suggest any medication to enhance satisfaction with sex and is there any benefit from kegel exercises?
Satisfaction rates after penile implants are usually high as long as the main problem prior to surgery was inability to get an erection. I would discuss this further with your doctor and consider seeing a sex therapist. Sexual activity is certainly different after this type of surgery and often requires some counseling for both you and your partner. I doubt kegel exercises will help with this particular problem.
-Rip Kinkel, MD
Here is My Question:
IV steroids made my vagina hurt A LOT. It has been almost a month and the pain is not going away, in fact it is worse since my period ended. I have seen a gynecologist and I do not have an infection, UTI or yeast overgrowth. My neurologist thought that I got an infection from my immune system being suppressed but also mentioned that steroids affect hormone levels. How do I go about pursuing this possibility? Do I get my hormone levels tested? Is there a course of therapy neurologists use for women who take IV steroids and then experience this side effect? How do I level things out again?
All solutions in medicine revolve around a good history and exam by an individual with experience. You need to see a gynecologist who specialized in sexual dysfunction. Your question as stated provides insufficient information to arrive at a diagnosis. There are many possible reasons for the vaginal pain and it may not be related to the steroids at all. Keep an open mind and get several opinions. It is doubtful that a neurologist will be the doctor who discovers the cause and the solution.
Rip Kinkel, MD
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.